MAUDE Adverse Event Report: BIOMET MICROFIXATION THINFLAP SYSTEM CROSS-DRIVE, SELF-DRILLING SCREW 1.5X4MM; PLATE, BONE

BIOMET MICROFIXATION THINFLAP SYSTEM CROSS-DRIVE, SELF-DRILLING SCREW 1.5X4MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source: (b)(6).
 
Event or Problem Description
It was reported that a screw fractured upon insertion into the skull and the screw fragment remained in the patient's bone.The procedure was completed with a new screw.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection confirmed that the tip of the screw in no longer present.There will be no dhr review as the lot number remains unknown.There are no indications of manufacturing defects.For this part (91-6704) and the previous one year (from the notification date) regarding the fracturing of this screw, there is a complaint rate of 0.001% which is no greater than the occurrence listed in the application fmea.The most likely underlying causes is excessive force beyond what the product is designed for.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
THINFLAP SYSTEM CROSS-DRIVE, SELF-DRILLING SCREW 1.5X4MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9746455
Report Number0001032347-2020-00125
Device Sequence Number2456827
Product Code JEY
UDI-Device Identifier00841036134808
UDI-Public00841036134808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-6704
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;